[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.107.222. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1979

Lithium Compound Treatment and Psoriasis

Author Affiliations

From the Department of Dermatology, Odense University Hospital, Odense, Denmark (Dr Skoven), and the Department of Dermatology, Marselisborg Hospital, Aarhus, Denmark (Dr Thormann).

Arch Dermatol. 1979;115(10):1185-1187. doi:10.1001/archderm.1979.04010100005003
Abstract

Observations were made of 12 cases of psoriasis that developed and three cases of psoriasis that became exacerbated during treatment with lithium compounds. Only two patients had a family history of psoriasis, and results of a search for increased frequencies of the histocompatibility antigens seen in psoriasis vulgaris were negative. The clinical features were identical to severe psoriasis vulgaris and the diagnosis was confirmed by histologic examination performed in six cases. However, the skin changes disappeared or returned to pretreatment level after withdrawal of lithium compounds. A positive provocation test result was obtained in two cases, the secondary latency time being shorter than the primary. We suggest that the psoriasis was induced or exacerbated by lithium compounds.

(Arch Dermatol 115:1185-1187, 1979)

×